The Annals of Applied Probability
- Ann. Appl. Probab.
- Volume 19, Number 1 (2009), 108-126.
A Berry–Esseen theorem for sample quantiles under weak dependence
This paper proves a Berry–Esseen theorem for sample quantiles of strongly-mixing random variables under a polynomial mixing rate. The rate of normal approximation is shown to be O(n−1/2) as n→∞, where n denotes the sample size. This result is in sharp contrast to the case of the sample mean of strongly-mixing random variables where the rate O(n−1/2) is not known even under an exponential strong mixing rate. The main result of the paper has applications in finance and econometrics as financial time series data often are heavy-tailed and quantile based methods play an important role in various problems in finance, including hedging and risk management.
Ann. Appl. Probab., Volume 19, Number 1 (2009), 108-126.
First available in Project Euclid: 20 February 2009
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Lahiri, S. N.; Sun, S. A Berry–Esseen theorem for sample quantiles under weak dependence. Ann. Appl. Probab. 19 (2009), no. 1, 108--126. doi:10.1214/08-AAP533. https://projecteuclid.org/euclid.aoap/1235140334